MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 17.0 diopter intraocular lens (iol) was implanted into the patient's operative eye.It was later explanted due to a malfunction.The lens was replaced with model zcb00, but the diopter was not reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the patient was a female with date of birth (b)(6).Also, the reason for explant was because the patient was not happy with the lens and wanted a monofocal lens.There was no other visual issues known.Also, the implant date was (b)(6) 2017, and the explant date was (b)(6) 2017.There was no incision enlargement or vitrectomy when removing the lens.Reportedly, the diopter of the replacement lens was 17.0.The surgeon was reported as dr.Douglas grayson and the patient's outcome after surgery is good.No additional information was provided.Age/date of birth: (b)(6).Gender/sex: female.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.Device available for evaluation?: yes, returned to manufacturer on 10/23/2017.Initial reporter name: dr.(b)(6).Health professional: yes.Occupation: physician.Device evaluation: the product was returned to the manufacturing site for evaluation.The product is inspected by a qualified inspector using a 12x magnification.It can be seen that the lens is cut, there is a scratch on the posterior side and it is damaged on the posterior side.The product was most likely damaged due to explant.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6970660
Report Number9614546-2017-01022
Device Sequence Number69130
Product Code POE
UDI-Device Identifier05050474579033
UDI-Public(01)05050474579033(17)220301
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/01/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date10/23/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR